MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING BOLT MEASURING DEVICE 16 TO 80; GAUGE,DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING BOLT MEASURING DEVICE 16 TO 80; GAUGE,DEPTH
Model Number 357.792
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Customer quality investigation: the device was not returned.A photo-investigation was performed on the image.Upon inspecting the images provided, it was observed the ball bearing was missing, and caused the complaint condition.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: due to the age of more than 10 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure (b)(4) is for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, the locking bolt measuring device 16 to 80 was supposed to have a silver ball that helps the sleeve slide, while also keeping the sleeve from sliding all the way off the probe portion.This depth gauge was found missing that silver ball.It was observed at sterile processing department.There was no patient involvement.This complaint involves one(1) device.This report is for (1)1.5mm drill bit/qc/110mm.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: as per jde the date of manufactured is 10-aug-1998.Due to the age of more than 10 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure is for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.Visual inspection: the locking bolt measuring device 16 to 80 (part # 357.792/ lot # a4hr819) was received at us customer quality (cq).The visual inspection of the received device indicated that the silver ball (es0010-3) was missing causing the device to cause complaint condition.The missing silver ball condition of the device is consistent as an end of life indicator for the device.The ball could have detached from the device due to the force applied by spring due to device in service for more than 20 years.No other issues were identified during the inspection.The received condition is consistent with the complaint condition thus the complaint is confirmed.Conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING BOLT MEASURING DEVICE 16 TO 80
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12497052
Report Number2939274-2021-05587
Device Sequence Number12048596
Product Code HTJ
UDI-Device Identifier10886982196637
UDI-Public(01)10886982196637
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2018
Device Model Number357.792
Device Catalogue Number357.792
Device Lot NumberA4HR819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/12/2021
Patient Sequence Number1